MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS REVERS HUMERAL STEM, 5MM; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

ARTHREX, INC. UNIVERS REVERS HUMERAL STEM, 5MM; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Model Number UNIVERS REVERS HUMERAL STEM, 5MM
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during an arthroplasty procedure, when the surgeon was attempting to screw the spacer (ar-9555-06) into the suturecup, ar-9502f-36cpc, the screw would not advance fully.It would go in for about 3 full screw driver twists, then squeak loudly and seemingly bottom out but remain a few millimeters proud.It was so proud that the surgeon could not fit the poly liner (ar-9503s-03c) in to the spacer.After many tries, different screw drivers and angles the surgeon decided to try a +6 (ar-9503s-06c) liner in fear that the cup was stripped and unable to accept a spacer.Once the +6 was put in and initial reduction and range of motion was carried out the surgeon was not at all satisfied with the fit.The surgeon then decided to try the spacer again, this time a +9 spacer (ar-9555-09).This spacer screwed in properly and perfectly on the first try without resistance.The surgeon used the original +3 poly in the spacer and reduced the shoulder.Further information requested.Additional information provided 02/18/2020: procedure being performed was a revision reverse total shoulder for an original proximal humerus fracture.Specifically a humeral stem change and addition of a spacer.The humeral stem loosened and subsequent dislocation of shoulder.Patient's quality of bone was described as medium to soft.Nothing broke from the implant, the screw just wouldn't fully seat into the cup.The rep ended up opening a +9 spacer that threaded into the cup right away as it was intended to and the surgeon implanted the poly liner and reduced and closed the shoulder.Additional information provided 03/09/2020: the original date of surgery was (b)(6) 2019.The original stem that was implanted was ar-9501-05p lot # 18.01631.

Brand Name
UNIVERS REVERS HUMERAL STEM, 5MM
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9910259
Report Number1220246-2020-01769
Device Sequence Number14235699
Product Code HSD
UDI-Device Identifier00888867247628
UDI-Public00888867247628
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberUNIVERS REVERS HUMERAL STEM, 5MM
Device Catalogue NumberAR-9501-05P
Device Lot Number18.01631
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2020
Initial Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;